MAUDE Adverse Event Report: ABBOTT LABORATORIES PRISM HBSAG

ABBOTT LABORATORIES PRISM HBSAG
Catalog Number 06D19-68
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient sample id (b)(6)was too long to completely fit in the patient identifier field.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer stated that suspected (b)(6) results were generated.A sample was initially tested on (b)(6) 2016 and a reactive result of 1.04 s/co was generated.The sample was repeated in duplicate and reactive results of 1.17 and 1.14 s/co were generated.Prism hbsag confirmatory testing was performed on (b)(6) 2017 and a non-confirming result was generated with a s/co of 1.44 and a % neutralization of -30.17.The customer inadvertently performed confirmatory testing again on (b)(6) 2017 and a confirmed positive result was generated with a s/co of 2.29 and a % neutralization of 67.03.No further testing was performed on the sample.The sample was from a first time donor that had received the (b)(6) vaccination 18 months prior.There was no report of adverse impact to patient management.
 
Additional Manufacturer Narrative
Field data for abbott prism hbsag lot 67099m500 was evaluated.A total of 2,217,127 samples were tested across multiple customer sites and the initial and repeat reactive rates were 0.04% and 0.01%, respectively, which are less than the abbott prism hbsag package insert upper 95% confidence intervals of 0.09% and 0.06%.The lot is meeting labeling claims for clinical specificity.A review of the device history records for the likely cause lot did not reveal any issues related to the customer's observations.Customer complaint data was reviewed and no adverse trends were identified.The prism hbsag and prism hbsag confirmatory reagent package inserts were reviewed and were found to adequately address the issue.The investigation did not identify a product deficiency.

Brand Name
PRISM HBSAG
Common Device Name
HBSAG
Manufacturer (Section D)
ABBOTT LABORATORIES
100 abbott park road
abbott park IL 60064 3500
MDR Report Key6347244
Report Number1415939-2017-00013
Device Sequence Number744308
Product Code KSJ
UDI-Device Identifier00380740062989
UDI-Public(01)00380740062989(17)170610(10)67099M500
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2017
Device Catalogue Number06D19-68
Device Lot Number67099M500
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/27/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/21/2017
Supplement Report FDA Received Date04/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOT 62001M500; PRISM (B)(6) CONFIRMATORY 06E51-68; PRISM ANALYZER 06A36-04 SN (B)(4)